Comptes Rendus
Probabilités
On the Baum–Katz theorem for sequences of pairwise independent random variables with regularly varying normalizing constants
Comptes Rendus. Mathématique, Volume 358 (2020) no. 11-12, pp. 1231-1238.

This paper proves the Baum–Katz theorem for sequences of pairwise independent identically distributed random variables with general norming constants under optimal moment conditions. The proof exploits some properties of slowly varying functions and the de Bruijn conjugates, and uses the techniques developed by Rio (1995) to avoid using the maximal type inequalities.

Reçu le :
Révisé le :
Accepté le :
Publié le :
DOI : 10.5802/crmath.139
Classification : 60F15

Lê Vǎn Thành 1

1 Department of Mathematics, Vinh University, 182 Le Duan, Vinh, Nghe An, Vietnam
Licence : CC-BY 4.0
Droits d'auteur : Les auteurs conservent leurs droits
@article{CRMATH_2020__358_11-12_1231_0,
     author = {L\^e Vǎn Th\`anh},
     title = {On the {Baum{\textendash}Katz} theorem for sequences of pairwise independent random variables with regularly varying normalizing constants},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {1231--1238},
     publisher = {Acad\'emie des sciences, Paris},
     volume = {358},
     number = {11-12},
     year = {2020},
     doi = {10.5802/crmath.139},
     language = {en},
}
TY  - JOUR
AU  - Lê Vǎn Thành
TI  - On the Baum–Katz theorem for sequences of pairwise independent random variables with regularly varying normalizing constants
JO  - Comptes Rendus. Mathématique
PY  - 2020
SP  - 1231
EP  - 1238
VL  - 358
IS  - 11-12
PB  - Académie des sciences, Paris
DO  - 10.5802/crmath.139
LA  - en
ID  - CRMATH_2020__358_11-12_1231_0
ER  - 
%0 Journal Article
%A Lê Vǎn Thành
%T On the Baum–Katz theorem for sequences of pairwise independent random variables with regularly varying normalizing constants
%J Comptes Rendus. Mathématique
%D 2020
%P 1231-1238
%V 358
%N 11-12
%I Académie des sciences, Paris
%R 10.5802/crmath.139
%G en
%F CRMATH_2020__358_11-12_1231_0
Lê Vǎn Thành. On the Baum–Katz theorem for sequences of pairwise independent random variables with regularly varying normalizing constants. Comptes Rendus. Mathématique, Volume 358 (2020) no. 11-12, pp. 1231-1238. doi : 10.5802/crmath.139. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.5802/crmath.139/

[1] Vu T. Ngoc Anh; Nguyen T. Thanh Hien; Lê Vǎn Thành; Vo T. Hong Van The Marcinkiewicz–Zygmund-type strong law of large numbers with general normalizing sequences, J. Theor. Probab. (2019), pp. 1-18 | DOI

[2] Leonard E. Baum; Melvin Katz Convergence rates in the law of large numbers, Trans. Am. Math. Soc., Volume 120 (1965) no. 1, pp. 108-123 | DOI | MR | Zbl

[3] Nicholas H. Bingham; Charles M. Goldie; Jozef L. Teugels Regular variation, Encyclopedia of Mathematics and Its Applications, 27, Cambridge University Press, 1989 | MR | Zbl

[4] Ranko Bojanic; Eugene Seneta Slowly varying functions and asymptotic relations, J. Math. Anal. Appl., Volume 34 (1971) no. 2, pp. 302-315 | DOI | MR | Zbl

[5] Sandor Csörgő; Károly Tandori; Vilmos Totik On the strong law of large numbers for pairwise independent random variables, Acta Math. Hung., Volume 42 (1983) no. 3-4, pp. 319-330 | MR | Zbl

[6] Nasrollah Etemadi An elementary proof of the strong law of large numbers, Z. Wahrscheinlichkeitstheor. Verw. Geb., Volume 55 (1981) no. 1, pp. 119-122 | DOI | MR | Zbl

[7] Janos Galambos; Eugene Seneta Regularly varying sequences, Proc. Am. Math. Soc., Volume 41 (1973) no. 1, pp. 110-116 | DOI | MR | Zbl

[8] Alexander Martikainen On the strong law of large numbers for sums of pairwise independent random variables, Stat. Probab. Lett., Volume 25 (1995) no. 1, pp. 21-26 | DOI | MR | Zbl

[9] Alexander I. Martikaĭnen A remark on the strong law of large numbers for sums of pairwise independent random variables, J. Math. Sci., Volume 75 (1995) no. 5, pp. 1944-1946 | DOI | MR | Zbl

[10] Emmanuel Rio Vitesses de convergence dans la loi forte pour des suites dépendantes (Rates of convergence in the strong law for dependent sequences), C. R. Acad. Sci. Paris, Volume 320 (1995) no. 4, pp. 469-474 | MR | Zbl

[11] Eugene Seneta An interpretation of some aspects of Karamata’s theory of regular variation, Publ. Inst. Math., Volume 15 (1973) no. 29, pp. 111-119 | MR | Zbl

[12] Eugene Seneta Regularly varying functions, Lecture Notes in Mathematics, 508, Springer, 1976 | MR | Zbl

  • Lê Vǎn Thành Convergence of tail probabilities for the maximum of partial sums of pairwise independent random variables, Results in Mathematics, Volume 80 (2025) no. 2, p. 17 (Id/No 58) | DOI:10.1007/s00025-025-02374-w | Zbl:8017204
  • Võ Thị Hông Vân; Phạm Nhu Ý On mean convergence for the partial sums from arrays of rowwise and pairwise MN-negatively dependent random variables, Lobachevskii Journal of Mathematics, Volume 45 (2024) no. 2, pp. 883-887 | DOI:10.1134/s199508022460016x | Zbl:1545.60026
  • Fakhreddine Boukhari; Chi Dzung Nguyen; Vǎn Thaǹh Lê Complete convergence for the maximal partial sums without maximal inequalities, Quaestiones Mathematicae, Volume 47 (2024) no. 7, pp. 1387-1402 | DOI:10.2989/16073606.2024.2323150 | Zbl:1547.60038
  • Lê Vǎn Thành Sharp sufficient conditions for mean convergence of the maximal partial sums of dependent random variables with general norming sequences, Revista de la Real Academia de Ciencias Exactas, Físicas y Naturales. Serie A: Matemáticas. RACSAM, Volume 118 (2024) no. 1, p. 17 (Id/No 40) | DOI:10.1007/s13398-023-01540-5 | Zbl:1537.60037
  • Lê Vǎn Thành On Rio's proof of limit theorems for dependent random fields, Stochastic Processes and their Applications, Volume 171 (2024), p. 23 (Id/No 104313) | DOI:10.1016/j.spa.2024.104313 | Zbl:1535.60046
  • Lê Vǎn Thành On weak laws of large numbers for maximal partial sums of pairwise independent random variables, Comptes Rendus. Mathématique. Académie des Sciences, Paris, Volume 361 (2023), pp. 577-585 | DOI:10.5802/crmath.387 | Zbl:1509.60082
  • Lê Vǎn Thành The Hsu-Robbins-Erdös theorem for the maximum partial sums of quadruplewise independent random variables, Journal of Mathematical Analysis and Applications, Volume 521 (2023) no. 1, p. 16 (Id/No 126896) | DOI:10.1016/j.jmaa.2022.126896 | Zbl:1506.60043
  • Bui Nguyen Tram Ngoc; Le Thi Hang Quyen A Rosenthal-type inequality for some classes of dependent random variables and its applications, Lobachevskii Journal of Mathematics, Volume 44 (2023) no. 9, pp. 3758-3763 | DOI:10.1134/s1995080223090263 | Zbl:1531.60030
  • Andrew Rosalsky; Lê Vǎn Thành Optimal moment conditions for complete convergence for maximal normed weighted sums from arrays of rowwise independent random elements in Banach spaces, Revista de la Real Academia de Ciencias Exactas, Físicas y Naturales. Serie A: Matemáticas. RACSAM, Volume 117 (2023) no. 3, p. 15 (Id/No 108) | DOI:10.1007/s13398-023-01440-8 | Zbl:1517.60036
  • Vu Thi Ngoc Anh; Nguyen Thi Thanh Hien On complete convergence for weighted sums of coordinatewise negatively associated random vectors in Hilbert spaces, Bulletin of the Korean Mathematical Society, Volume 59 (2022) no. 4, pp. 879-895 | DOI:10.4134/bkms.b210509 | Zbl:1497.60031
  • V. T. N. Anh On the strong laws of large numbers for sequences of blockwise pairwise and coordinatewise negatively dependent random vectors in Hilbert spaces, Lobachevskii Journal of Mathematics, Volume 42 (2021) no. 13, pp. 3077-3087 | DOI:10.1134/s1995080222010036 | Zbl:1487.60063
  • Andrew Rosalsky; Lê Vǎn Thành A note on the stochastic domination condition and uniform integrability with applications to the strong law of large numbers, Statistics Probability Letters, Volume 178 (2021), p. 10 (Id/No 109181) | DOI:10.1016/j.spl.2021.109181 | Zbl:1489.60034

Cité par 12 documents. Sources : zbMATH

Commentaires - Politique